Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 2, 2008, 5:01 PM MDT for Natrona County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2008, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 2, 2008, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 1:27 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:56 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 1:56 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MDT WED JUL 2 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY SHOWERS BEGINNING TO DEVELOP OVER THE ABSAROKA MOUNTAINS...WITH A FEW LIGHTNING STRIKES NOTED WITHIN THE LAST HOUR. ATMOSPHERE STILL SHOWING AS QUITE UNSTABLE...WITH A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHEASTERN WYOMING THROUGH 9 PM THIS EVENING. NATIONAL CENTERS ALSO TALKING THE POSSIBILITY OF VERY ISOLATED TORNADOES OCCURRING THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL IMPACT THE NORTHEASTERN THIRD OF THE CWA THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. SHOWER ACTIVITY EXPECTED TO WEAKEN AFTER SUNSET...THOUGH ISOLATED SHOWER ACTIVITY MAY CONTINUE THROUGH THE OVERNIGHT HOURS. THURSDAY LOOKS TO BE A MUCH MORE STABLE DAY ACROSS THE CWA...AS THE RIDGE BEGINS TO REGAIN CONTROL OVER THE CWA. TEMPERATURES WILL WARM UNDER RISING H7 TEMPERATURES ACROSS THE CWA...WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED OVER THE HIGHER TERRAIN DURING THE AFTERNOON AND EARLY EVENING HOURS. HIGH PRESSURE EXPECTED TO PUSH EVEN WARMER H7 TEMPERATURES OVER THE CWA FOR THE HOLIDAY WEEKEND. H7 VALUES OF NEAR 20 DEGREES CELSIUS WILL BE FOUND ACROSS THE CWA. THIS WILL BRING TEMPERATURES PUSHING THE CENTURY MARK OVER THE BIG HORN BASIN...WITH VALUES IN THE MID TO UPPER 90S ANTICIPATED ACROSS REMAINING BASINS. ISOLATED SHOWERS AGAIN WILL BE FOUND ACROSS THE NORTHERN THIRD OF THE CWA THURSDAY MORNING WHILE THE RIDGE BUILDS IN...WITH DRY CONDITIONS DEVELOPING THURSDAY NIGHT. LIMITED SHOWER ACTIVITY IS EXPECTED ACROSS THE AREA ON INDEPENDENCE DAY...THOUGH A FEW ISOLATED SHOWERS CANNOT BE COMPLETELY RULED OUT...THOUGH CONFIDENCE IN THEIR DEVELOPMENT IS LOW. RIDGE AXIS BEGINS TO MOVE OUT OF THE AREA ON SATURDAY...ALLOWING A PACIFIC TROUGH TO BEGIN TO MOVE TOWARDS THE WESTERN EDGE OF THE CWA. THIS WILL INCREASE CLOUD COVER...ESPECIALLY ACROSS THE NORTH...WITH SOME SHOWER ACTIVITY BEGINNING TO MOVE INTO NORTHWESTERN WYOMING SATURDAY MORNING AND AFTERNOON. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY MODELS IN GENERAL AGREEMENT THAT SEVERAL SHORTWAVES WILL MOVE ACROSS AT LEAST THE NORTH HALF OF THE AREA OVER THE WEEKEND PROVIDING A CHANCE OF THUNDERSTORMS. TEMPERATURES WILL LIKELY COOL SUNDAY AS A WEAK FRONT IS PUSHED SWD BEHIND THE FIRST SHORTWAVE. JET STREAK DYNAMICS MAY ALSO COME INTO PLAY WITH EACH OF THESE WAVES. MODELS DIVERGE THEN EARLY NEXT WEEK WITH THE ECMWF SHOWING A MUCH MORE PRONOUNCED UPPER HIGH MOVES INTO NRN UT AND EVENTUALLY SWRN WYO BY WEDNESDAY. THE GFS FLOW IS MUCH FLATTER WITH EVEN THE POTENTIAL FOR SOME NRN WAVE ENERGY TO STILL AFFECT THE NRN ZONES WITH SOME AFTERNOON CONVECTION. RIDGE SOLUTIONS HAVE BEEN HARD TO VERIFY THIS SPRING AND SUMMER WITH GENERAL FAST WEST TO EAST FLOW. WILL LEAN TOWARDS THE GFS WITH MONDAY BEING THE ONLY COMPLETELY DRY DAY AND THEN SLIGHT CHANCES RETURNING TO THE NORTH AND EAST TUESDAY AND WEDNESDAY. TEMPERATURES WILL BE QUITE WARM TO HOT THROUGH THE PERIOD WITH THE HOTTEST DAYS OF THE YEAR POSSIBLE DEPENDING ON THE DETAILS OF THE RIDGE LOCATION AND WLY FLOW INFLUENCE. H7 TEMPS ON BOTH THE GFS AND THE ECMWF ARE IN EXCESS OF 20C ACROSS OUR W AND CNTRL SECTIONS TUESDAY AND WEDNESDAY WHICH WOULD BE AROUND 100 AT 5000 FEET IN ELEVATION. GUIDANCE IS NOT SHOWING THESE READINGS YET AND WITH POTENTIAL FOR CONVECTION AND SOME ELY FLOW...HAVE NOT GONE WITH THESE HOT A TEMPS BUT STILL IN THE LOWER TO MID 90S EAST OF THE DIVIDE. && .AVIATION... THE MAIN AVIATION HAZARD OVER THE AREA LATE THIS AFTERNOON AND EVENING WILL CONTINUE TO BE THUNDERSTORMS. THESE STORMS WILL BE MOST NUMEROUS AND STRONGEST ACROSS THE NORTH AND EAST OF A KCOD-KRIW-KCPR LINE. ISOLATED SEVERE STORMS ARE LIKELY EAST OF A KWRL-KRIW LINE. THUNDERSTORMS WILL BE MORE ISOLATED WEST AND SOUTH OF THE KCOD-KRIW-KCPR LINE WITH THE MAIN THREAT BEING STRONG DOWNBURST WINDS. THE THUNDERSTORMS WILL GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY AFTER APPROXIMATELY 05Z THURSDAY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHEASTERN HALF OF THE FORECAST AREA THROUGH THE EVENING HOURS...WITH SOME STORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL TAPER OFF AFTER SUNSET THIS EVENING. TEMPERATURES WILL REBOUND ON THURSDAY AS THE RIDGE OF HIGH PRESSURE REGAINS CONTROL OF THE AREA...ALLOWING TEMPERATURES TO WARM TO NEAR 90 DEGREES TOMORROW FOR THE EASTERN BASINS. DAYTIME TEMPERATURES WILL ESPECIALLY RAISE ON FRIDAY...WITH EQUALLY LOW HUMIDITY VALUES...AS TEMPERATURES PUSH THE CENTURY MARK ACROSS THE BIG HORN BASIN...WITH MID TO UPPER 90S ANTICIPATED FOR THE REMAINDER OF THE EASTERN BASINS. WINDS EXPECTED TO REMAIN LIGHT ON THURSDAY...WITH AN INCREASE EXPECTED FRIDAY AFTERNOON ACROSS THE WESTERN THIRD OF THE FORECAST...WITH WINDS OF 10 TO 15 MPH EXPECTED. AXIS OF HIGH PRESSURE SYSTEM MOVES THROUGH THE STATE ON SATURDAY...ALLOWING A PACIFIC TROUGH TO APPROACH THE AREA. THIS WILL BRING INCREASED CLOUD COVER...AND SLIGHTLY COOLER TEMPERATURES ON SATURDAY...ALONG WITH INCREASED SOUTHWESTERLY WINDS ACROSS THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...CHURCH FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jul 2, 1:46 PM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT WED JUL 2 2008 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 146 PM MDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FREMONT...HOT SPRINGS... NATRONA...BIG HORN...JOHNSON...WASHAKIE AND PARK COUNTIES THROUGH 900 PM MDT TONIGHT. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE DIVIDE. SEVERE THUNDERSTORMS ARE EXPECTED EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS TO 65 MPH ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS. HEAVY RAIN AND FREQUENT LIGHTNING ARE ALSO EXPECTED. THUNDERSTORM ACTIVITY WILL BE ISOLATED WEST OF THE DIVIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTHWESTERN WYOMING AS WELL AS IN JOHNSON AND NATRONA COUNTIES THURSDAY. THE FOURTH OF JULY HOLIDAY WEEKEND LOOKS VERY WARM TO HOT. ISOLATED AFTERNOON AND EVENING STORMS WILL OCCUR OVER THE NORTH AS WELL AS IN NATRONA COUNTY FRIDAY THROUGH THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS...HAIL AND RAINFALL AMOUNTS FROM THUNDERSTORMS THIS AFTERNOON AND EVENING. THANKS. TEAM RIVERTON
In the hours before
Special weather statement, Jul 2, 4:06 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
406 PM MDT WED JUL 2 2008
WYZ019-020-022300-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-
406 PM MDT WED JUL 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES...
AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR U.S. HWY 220 MILE
MARKER 50...OR 14 MILES WEST-SOUTHWEST OF INDEPENDENCE ROCK...MOVING
NORTHEAST AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.
RESIDENTS IN SOUTHEASTERN FREMONT AND SOUTHWESTERN NATRONA
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10724 4243 10725 4244 10751 4248 10756
4278 10720 4259 10695
TIME...MOT...LOC 2206Z 227DEG 11KT 4247 10739
CHURCHThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:49 PM MDT | Special Weather Statement | RIW | Fremont | 56 min |
| Jul 1, 7:15 PM MDT | Special Weather Statement | RIW | Big Horn | 60 min |
| Jul 1, 9:33 PM MDT | Flash Flood Warning | RIW | Fremont | 117 min |
| Jul 1, 9:52 PM MDT | Special Weather Statement | RIW | Johnson | 53 min |
| Jul 2, 4:06 PM MDT | Special Weather Statement | RIW | 54 min | |
| Jul 2, 5:16 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.